Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 5, 2008, 2:23 PM CST for 5 counties in Texas. It took effect at Jan 6, 2008, 3:17 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 2:23 PM CST (20:23 UTC)
- In effect from
- Jan 6, 2008, 3:17 AM CST
- Expired
- Jan 6, 2008, 5:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 052023 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 223 PM CST SAT JAN 5 2008 ...STRONG WINDS EXPECTED SUNDAY AFTERNOON IN THE LOWER RIO GRANDE VALLEY... .STRONG HIGH PRESSURE OVER THE SOUTHEAST U.S. COMBINED WITH A PERSISTENT LOW PRESSURE TROUGH ACROSS WEST TEXAS WILL ALLOW SOUTH WINDS TO INCREASE RAPIDLY BEFORE NOON SUNDAY. TXZ250-251-253>255-061100- /O.NEW.KBRO.WI.Y.0001.080106T1800Z-080106T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN 223 PM CST SAT JAN 5 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 5 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST SUNDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BEFORE NOON IN THE LOWER RIO GRANDE VALLEY...THEN INCREASE FURTHER TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 40 OR 45 MPH FOR MUCH OF SUNDAY AFTERNOON...ESPECIALLY OVER THE MORE POPULATED AREAS OF THE VALLEY INCLUDING BROWNSVILLE...HARLINGEN...AND MCALLEN AS WELL AS POINTS NORTH ALONG HIGHWAYS 77 INTO KENEDY COUNTY AND 281 INTO BROOKS COUNTY. CONDITIONS WILL SETTLE DOWN A BIT TOWARD SUNSET ON SUNDAY EVENING. ANOTHER ROUND OF STRONG WINDS IS EXPECTED IN THE SAME AREAS MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED...OR FREQUENT GUSTS BETWEEN 40 AND 57 MPH...OVER A PERIOD OF SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING ON SUNDAY. ALSO...MOVE INDOORS OR TIE DOWN ANY LOOSE OR LIGHTWEIGHT OBJECTS WHICH COULD BECOME PROJECTILES WITH THE GUSTY WINDS. $$ 52/BSG
2 follow-up statements
000 WWUS74 KBRO 060917 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 317 AM CST SUN JAN 6 2008 ...STRONG WINDS EXPECTED THIS AFTERNOON IN THE LOWER RIO GRANDE VALLEY... .STRONG HIGH PRESSURE OVER THE SOUTHEAST U.S. COMBINED WITH A PERSISTENT LOW PRESSURE TROUGH ACROSS WEST TEXAS WILL ALLOW SOUTH WINDS TO INCREASE RAPIDLY BEFORE NOON SUNDAY. TXZ256-257-062300- /O.EXA.KBRO.WI.Y.0001.080106T1800Z-080106T2300Z/ COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 317 AM CST SUN JAN 6 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. THE SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BEFORE NOON IN THE LOWER RIO GRANDE VALLEY...AND WILL THEN INCREASE FURTHER INTO THE 25 TO 35 MPH RANGE FOR MUCH OF THIS AFTERNOON. THIS WILL AFFECT THE MORE POPULATED AREAS OF THE VALLEY INCLUDING BROWNSVILLE...HARLINGEN...AND MCALLEN AS WELL AS POINTS FURTHER NORTH ALONG HIGHWAYS 77 INTO KENEDY COUNTY AND 281 INTO BROOKS COUNTY. THE WINDS WILL DIMINISH SOME TOWARDS SUNSET THIS EVENING. ANOTHER ROUND OF STRONG WINDS ARE EXPECTED ACROSS THE SAME AREAS MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED...OR FREQUENT GUSTS BETWEEN 40 AND 57 MPH...OVER A PERIOD OF SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING TODAY. ALSO...MOVE INDOORS OR TIE DOWN ANY LOOSE OR LIGHTWEIGHT OBJECTS WHICH COULD BECOME PROJECTILES WITH THE GUSTY WINDS. $$ TXZ250-251-253>255-062300- /O.CON.KBRO.WI.Y.0001.080106T1800Z-080106T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN 317 AM CST SUN JAN 6 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. THE SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BEFORE NOON IN THE LOWER RIO GRANDE VALLEY...AND WILL THEN INCREASE FURTHER INTO THE 25 TO 35 MPH RANGE FOR MUCH OF THIS AFTERNOON. THIS WILL AFFECT THE MORE POPULATED AREAS OF THE VALLEY INCLUDING BROWNSVILLE...HARLINGEN...AND MCALLEN AS WELL AS POINTS FURTHER NORTH ALONG HIGHWAYS 77 INTO KENEDY COUNTY AND 281 INTO BROOKS COUNTY. THE WINDS WILL DIMINISH SOME TOWARDS SUNSET THIS EVENING. ANOTHER ROUND OF STRONG WINDS ARE EXPECTED ACROSS THE SAME AREAS MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED...OR FREQUENT GUSTS BETWEEN 40 AND 57 MPH...OVER A PERIOD OF SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING TODAY. ALSO...MOVE INDOORS OR TIE DOWN ANY LOOSE OR LIGHTWEIGHT OBJECTS WHICH COULD BECOME PROJECTILES WITH THE GUSTY WINDS. $$ SPEECE
000 WWUS74 KBRO 062309 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 PM CST SUN JAN 6 2008 TXZ250-251-253>257-070600- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-080106T2300Z/ /O.NEW.KBRO.WI.Y.0002.080107T1500Z-080108T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 509 PM CST SUN JAN 6 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... ...WIND ADVISORY HAS EXPIRED FOR TODAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH WILL BE IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. THE WIND ADVISORY THAT WAS IN EFFECT FOR TODAY HAS EXPIRED. THE SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BEFORE NOON IN THE LOWER RIO GRANDE VALLEY...AND WILL THEN INCREASE FURTHER INTO THE 25 TO 35 MPH RANGE FOR MUCH OF THIS AFTERNOON. THIS WILL AFFECT THE MORE POPULATED AREAS OF THE VALLEY INCLUDING BROWNSVILLE...HARLINGEN...AND MCALLEN AS WELL AS POINTS FURTHER NORTH ALONG HIGHWAY 77 IN KENEDY COUNTY AND HIGHWAY 281 IN BROOKS COUNTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED OVER A PERIOD OF SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. USE EXTRA CAUTION IF DRIVING TOMORROW. ALSO... MOVE INDOORS OR TIE DOWN ANY LOOSE OR LIGHTWEIGHT OBJECTS WHICH COULD BECOME PROJECTILES WITH THE GUSTY WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 1:59 PM CST, 24 minutes earlier.
Area forecast discussion, Jan 5, 1:59 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
159 PM CST SAT JAN 5 2008
...WINDS INCREASING FURTHER SUNDAY AND MONDAY AFTERNOON ALONG WITH
FURTHER WARMING...
.DISCUSSION...
SHORT TERM (TONIGHT - MONDAY)...EARLIER FORECAST UPDATE IS ON
TRACK WITH THE 12Z MODEL RUNS AS WELL AS CURRENT CONDITIONS WHICH
ARE FALLING RIGHT INTO LINE. BROAD RIDGING IN THE CETNRAL AND
EASTERN GULF EXTENDING INTO THE SOUTHEAST U.S. WILL MAINTAIN A
FAIRLY STRONG SURFACE HIGH EXTENDING FROM NEAR BERMUDA BACK
THROUGH THE CAROLINAS. AT THE SAME TIME...ENERGY FROM THE BROAD
PACIFIC STORM SLOWLY MOVING INTO THE ROCKIES WILL GRADUALLY
CONSOLIDATE INTO A DEEPING 500 MB TROUGH ACROSS THE INTERMOUNTAIN
WEST. THE RESULT AT THE SURFACE IS A GRADUALLY DEVELOPING TROUGH
EXTENDING FROM THE SOUTHERN PLAINS THROUGH WEST TEXAS SUNDAY INTO
MONDAY.
THE INCREASING PRESSURE GRADIENT NOT ONLY SHOWS UP AT THE
SURFACE...BUT MORE IMPORTANTLY THROUGH THE MIXED LAYER WITH
SOUTH/SOUTHEAST WINDS AMPING UP TO 30 TO 40 KNOTS BETWEEN 850 AND
925 MB STARTING LATE TONIGHT AND CONTINUING RIGHT INTO MONDAY.
THIS WILL TRANSLATE TO THE SURFACE IN THE FORM OF SUSTAINED
SURFACE WINDS BETWEEN 20 AND 35 MPH EACH AFTERNOON...WITH THE
HIGHEST VALUES IN THE PREFERRED STRIPE THROUGH THE POPULATION
CENTERS OF THE RGV EXTENDING NORTH INTO KENEDY AND BROOKS COUNTIES.
SLIGHTLY LOWER AFTERNOON WINDS WILL BE FOUND OVER THE WESTERN RGV
AS WELL AS NEAR THE COAST WHERE MARINE LAYER WILL KNOCK VALUES
DOWN SOME 5 TO 10 MPH. AFTER SEEING CURRENT CONDITIONS A TAD ABOVE
THOSE FORECAST AS WELL AS ENOUGH DATA IN THE GRIDS SHOWING
FREQUENT 40+ MPH GUSTS AND A FEW HOURS AT OR NEAR 30 MPH
SUSTAINED...NOT TO MENTION GROWING CONFIDENCE WITH RUN-TO-RUN
MODEL CONSISTENCY...WILL BE ISSUING A LONG-LEAD WIND
ADVISORY FOR THE LOWER RGV EXTENDING NORTH TOWARD THE COASTAL BEND
FOR SUNDAY AFTERNOON. MAY WELL BE DOING THIS AGAIN MONDAY
AFTERNOON WITH SIMILAR WIND FIELDS.
FOR EACH OVERNIGHT...PARTICULARLY SUNDAY NIGHT...EXPECT ANOTHER
DIURNAL PEAK AROUND MIDNIGHT AS LOW LEVEL JET IS SUPERIMPOSED OVER
THE COASTAL AREAS...INCLUDING BROWNSVILLE TO PERHAPS HARLINGEN AND
POINTS EAST. GRIDS HANDLE THIS AS WELL WITH A 3 OR SO HOUR PERIOD
OF 15-20 KNOT SUSTAINED WITH GUSTS OVER 25 KT.
OUTSIDE OF THE WIND...EXPECT MOSTLY CLEAR TO PARTLY CLOUDY
SKIES...WITH PERIODS OF LOWER BROKEN CLOUDS NEAR THE COAST EACH
EVENING THROUGH EARLY MORNING. THESE CLOUDS AND THE WIND WILL KEEP
TEMPERATURES WARM EVERYWHERE...ESPECIALLY ON SUNDAY NIGHT WHEN
READINGS NEAR THE COAST WILL STAY ABOVE 70. AS FOR DAYTIME
HIGHS...NOTICED THAT GFS IS FINALLY CATCHING ONTO IDEA OF WARMING
VALUES IN THE INTERIOR LOWER RGV...AND WERE AHEAD OF THAT WHICH
SEEMS LIKE A LOCK GIVEN THE RECORDS THAT WERE SET IN DECEMBER WITH
SIMILAR NORTHWARD POKING OF HIGH THICKNESS AND 850 TEMPERATURES.
LONG TERM (MONDAY NIGHT - SATURDAY): 500MB TROUGH ACROSS THE
WESTERN AND CENTRAL UNITED STATES WILL CONTINUE TO DRAW MOISTURE
OVER THE WESTERN GULF OF MEXICO NORTHWARD. BREEZY SOUTHERLY WINDS
ARE EXPECTED TO CONTINUE MON NIGHT BEFORE THE GRADIENT RELAXES
BRIEFLY AS A COLD FRONT APPROACHES THE LOWER RIO GRANDE VALLEY TUES
MORNING. CLOUD COVER WILL INCREASE WITH A CHANCE OF RAIN DEVELOPING
MAINLY ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TX AS THE FRONT
MOVES THROUGH. WINDS WILL SHIFT TO THE NORTH AND INCREASE TUES
AFTERNOON AND SKIES GRADUALLY CLEAR FROM THE NORTH TUES NIGHT. AS
THE WINDS DIMINISH AND SKIES CLEAR ACROSS THE WESTERN AND NORTHERN
PORTIONS OF THE CWA...RADIATIONAL COOLING SHOULD ALLOW TEMPERATURES
TO FALL EASILY INTO THE 40S NORTH AND WEST. THE SURFACE RIDGE ACROSS
THE SOUTHERN PLAINS TUESDAY MOVES QUICKLY EASTWARD WEDNESDAY
ALLOWING AT LEAST MID LEVEL MOISTURE TO INCREASE AS AN ONSHORE FLOW
DEVELOPS. WOULD NOT BE SURPRISED TO SEE SOME ELEVATED SHOWERS
DEVELOP ALONG THE LOWER TX COAST AND MOVE INLAND WITH WARM AIR
ADVECTION DEVELOPING. AS THE 500MB TROUGH ACROSS THE CENTRAL U.S.
TUESDAY MOVES EASTWARD...ANOTHER TROUGH DEVELOPS OVER THE ROCKIES
WEDNESDAY AND MOVES EASTWARD THURSDAY BRINGING ANOTHER COLD FRONT
THROUGH SOUTH TX BUT WEAKER THAN THE TUES MORNING FRONT. MOST OF THE
MOISTURE APPEARS TO BE TOO FAR TO THE NORTHEAST SO WILL NOT MENTION
ANY RAIN CHANCES ACROSS THE INLAND GRIDS/ZONES. AS A RESULT OF THE
WEAKER FRONT...THE WINDS BECOME MORE EASTERLY THAN NORTHERLY FRIDAY
WHICH MIGHT ALLOW SOME LIGHT SHOWERS...MAINLY ELEVATED...TO DEVELOP
ALONG THE COASTAL SECTIONS. THE PREVIOUS GFS RUNS HAVE BEEN SOMEWHAT
CONSISTENT WITH A POSITIVE-TILTED LONGWAVE TROUGH DEVELOPING ACROSS
THE CENTRAL U.S. TOWARDS THE END OF THE PERIOD. BASED ON THE
STRENGTH AND POSITION OF THIS 500MB TROUGH...IT LOOKS LIKE A STRONG
COLD FRONT WILL MOVE THROUGH SOUTH TX LATE FRI NIGHT INTO EARLY SAT
MORNING WITH OVERRUNNING AND THE POSSIBILITY OF SOME ELEVATED
THUNDERSTORMS DEVELOPING SATURDAY. WILL MENTION A SLIGHT OF SHOWERS
FOR SATURDAY WITH COLDER TEMPERATURES ADVECTING INTO THE AREA.
&&
.AVIATION...WINDS CONTINUE TO INCREASE ACROSS DEEP SOUTH TX THIS
AFTERNOON BUT SLIGHTLY HIGHER ACROSS THE COASTAL SECTIONS WHERE THE
GRADIENT IS TIGHTER AND WHERE SOUTHERLY WINDS NEAR 25 KNOTS ALOFT
CONTINUE TO MIX DOWN. WINDS SHOULD DIMINISH SOMEWHAT AFTER 00Z AS
THE LOSS OF DIURNAL HEATING SHOULD ALLOW WINDS TO DECOUPLE SOMEWHAT.
VFR CONDITIONS SHOULD PREVAIL TONIGHT INTO SUNDAY WITH CEILINGS NEAR
3500FT BETWEEN 06Z AND 12Z. WINDS WILL INCREASE FROM THE SOUTH WITH
GUSTS TO NEAR 30 KNOTS AFTER 15Z SUNDAY AS WINDS FROM A LOW LEVEL
JET MIX DOWN WITH DIURNAL HEATING.
&&
.MARINE...ITS NEVER A SLAM DUNK WITH A COOLER MARINE LAYER...AND
WERE SEEING SOME EVIDENCE OF THAT THIS AFTERNOON AS BUOY 20 AND
45 ARE HOLDING IN THE 15 KNOT RANGE DESPITE THE CRANKING WINDS ON
LAND. THAT SAID...EXPECT BEST WINDS TO OCCUR AT
NIGHT...PARTICULARLY SUNDAY NIGHT BUT GETTING AWFULLY CLOSE TO
STARTING ADVISORY CONDITIONS WITH THE SUPERIMPOSING OF THE LOW
LEVEL JET. FOR NOW...WILL RUN 15 TO 20 KNOTS AND GUSTY WITH
CONTINUING CAUTION BUT MAY NEED TO PUSH ADVISORY OUT THIS EVENING
AS TRENDS EVOLVE. ADVISORY CONDITIONS SHOULD DEVELOP SUNDAY IN ALL
AREAS WITH STRONGEST AFTERNOON WINDS IN LAGUNA MADRE RADIATING OUT
TO ALL THE WATERS SUNDAY EVENING. 20 TO 25 KNOTS WITH SEAS
BUILDING TO 6 TO 9 FEET SHOULD DO IT...HOLDING RIGHT INTO MONDAY
AND PERHAPS BEYOND.
MODERATE TO STRONG SOUTHERLY WINDS TO PERSIST ACROSS THE
COASTAL WATERS MON NIGHT BEFORE A COLD FRONT MOVES OFFSHORE THE
LOWER TX COAST TUES MORNING. SCA WILL LIKELY BE NEEDED TUESDAY IN
THE WAKE OF THE FRONT AS THE PRESSURE GRADIENT SHOULD REMAIN TIGHT
ACROSS THE WESTERN GULF OF MEXICO. WINDS AND SEAS SHOULD DIMINISH
TUES NIGHT INTO WEDNESDAY AS THE GRADIENT RELAXES AND AN EASTERLY
FLOW DEVELOPS. LOW PRESSURE MOVING INTO THE CENTRAL AND SOUTHERN
PLAINS SHOULD PROVIDE VEERING WINDS WED NIGHT BECOMING SOUTH TO
SOUTHWEST EARLY THURSDAY BEFORE A WEAK COLD FRONT MOVES INTO THE
COASTAL WATERS THURS AFTERNOON.
&&
.FIRE WEATHER...WHILE HUMIDITY SHOULD HOLD ABOVE 35
PERCENT...WINDS ALONE WITH MAKE FOR DANGEROUS AND ERRATIC WILDFIRE
SPREAD THREAT EACH AFTERNOON THROUGH MONDAY. FOR THIS
REASON...HAVE ISSUED A RANGELAND FIRE DANGER (RFD) STATEMENT TO
DESCRIBE THE THREAT AND WILL POST FURTHER INFORMATION ON OUR
WEBSITE BY 3 PM OR SO. WILL ALSO UPDATE THE FIRE WEATHER FORECAST
MATRIX TO HANDLE THE INCREASED WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 68 78 71 79 / 0 10 0 10
BROWNSVILLE 65 81 71 82 / 0 10 0 10
HARLINGEN 64 83 69 84 / 0 10 0 10
MCALLEN 63 85 67 86 / 0 0 0 0
RIO GRANDE CITY 61 83 65 84 / 0 0 0 0
SOUTH PADRE ISLAND 68 76 71 76 / 0 10 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 12 PM TO 5 PM CST SUNDAY FOR TXZ250-251-
253>255.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...52/BSG
LONG TERM/AVIATION...61/MCHazardous weather outlook, Jan 5, 5:15 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CST SAT JAN 5 2008 TXZ248>257-061100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTH TO SOUTHEAST SURFACE WINDS ARE EXPECTED TO CONTINUE TODAY AND TONIGHT ACROSS DEEP SOUTH TEXAS AND THE ADJACENT MARINE AREAS. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE LOWER TEXAS GULF WATERS. THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY AND TONIGHT ALONG THE LOWER TEXAS BEACHES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH TUESDAY. SMALL CRAFT ADVISORIES MAY BE REQUIRED THIS WEEKEND INTO EARLY NEXT WEEK. ALSO...THERE WILL LIKELY BE A MODERATE TO HIGH RISK OF RIP CURRENTS THROUGHOUT THIS PERIOD. A FAIRLY DRY COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY WHICH WILL BRIEFLY GENERATE MODERATE NORTH TO NORTHEAST SURFACE WINDS IN ITS WAKE ON TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.